Mumsnet has not checked the qualifications, experience, or professional qualifications of anyone posting on Mumsnet Talk and cannot be held responsible for any advice given on the site. If you have any serious medical concerns we would urge you to consult your GP.

Severely Itchy private parts...

(41 Posts)
Loulybelle Tue 02-Apr-13 02:19:41

For the past 3 months, i've suffered with red angry skin both back and front, sometimes it bleeds, and i can make my underwear wet with the clear discharge i get from the skin, i've had 3 different sets of anti biotics, and now i just wanna cry, because its really effecting me everyday, constant itchy, its burns when i go to the loo. Its not any UTI or Thrust.

Anyone had this before?

3WiseYonis Fri 12-Apr-13 17:23:37

Pleased to hear it's getting a bit better.

Hope you get to see the vulva specialist asap.

Loulybelle Fri 12-Apr-13 10:19:21

Well, im on Daktacort and double base gel, had swabs taken, and now have to see a vulva specialist, the chemist was very sympathetic about how i've put up with this for 4 months, its slowly getting better, but not fast enough.

ScrumpigMum Thu 11-Apr-13 21:05:10

It sounds like Lichen Sclerosis to me. Doctors are shamefully unaware. There are several chats on this on mumsnet, and some very good advice and chats on patient,co.uk. Whatever you do don't look for images, there are horror stories out there and it isn't like that for most of us. Do get a diagnosis quickly and start treatment. If it is LS the sooner you get treatment, the more chance of reversal or at least stopping the symptoms. You need a referral to a Vulval Dermatologist if you can get one, not all gynies are that knowlegable about this either, it's an autoimmune skin condition not a gynacological one.
Good luck and I sympathise with you.

Coffee1Sugar Tue 09-Apr-13 17:45:54

Have you been checked at a gum clinic? Not suggesting an std but those doctors will have much more experience of vulval issues than a gp

Loulybelle Tue 09-Apr-13 16:06:50

Well its getting worse, i can now peel off bits of skin that feel like plastic and i now have a pin head type red rash all over me, itches like mad.

Coffee1Sugar Wed 03-Apr-13 20:19:22

Perhaps then! It stains like buggery and even when you wipe yourself after a wee dont be alarmed by yellow/green gunk!

Loulybelle Wed 03-Apr-13 20:13:49

I have a yellow cream in a tube, that stinks to high heaven.

Coffee1Sugar Wed 03-Apr-13 19:53:01

I dont know sorry just that trimovate is a very thick greeny/yellow cream

Loulybelle Wed 03-Apr-13 19:14:42

Arent Timodine and Trimovate the same, if not my chemist made a fuck up.

Coffee1Sugar Wed 03-Apr-13 19:07:00

Btw, the gynae consultant recommended it but GP can prescribe too

Coffee1Sugar Wed 03-Apr-13 19:06:35

Ask for trimovate cream - its amazing!! I used it for general soreness of the vulval skin after dd's birth. It has a steroid and anti fungal in. Does stain knickers though so wear primark cheapies. Cannot recommend enough! grin

Loulybelle Wed 03-Apr-13 19:00:36

Thanks Bonzo, i've had many types of medication for this. including 3 types of antibiotics, aqueous cream, timodine cream and a rectogesic for the fissure i have, i couldnt use the rectogesic, because it gave me the worst headaches and i felt so sick.

bonzo77 Wed 03-Apr-13 18:55:00

I'd suggest a GUM clinic and a dermatology referral. What a disgrace that you've had to put up with it for this long. My vulva has been very itchy, it turned out to be a sort of residual reaction to thrush (which had long gone). It was red and raw, and resolved totally with some strong steroid cream used for about 3 days. But mine was nowhere as awful as yours sounds. You poor poor thing.

Loulybelle Wed 03-Apr-13 18:48:02

No swabs taken, but will speak to the doc tomorrow and mention LS to her, its not so bad today, minor itch, but otherwise ok, the skin still looks like i've burned.

Coffee1Sugar Wed 03-Apr-13 16:41:02

Sorry op but sounds definitely like LS. My best friend has it - exactly as you do

Have you had swabs done - these can be used to rule out thrush and bacterial infections. Definitely stop using aqueous cream - Dermol 500 is quite a good soap substitute and you should ask for a different emollient.

Lichen sclerosus is treated with steroid cream and generally dermovate - you can look up the treatment guidelines here.

CajaDeLaMemoria Wed 03-Apr-13 10:18:23

Honestly, try Acylovir for a few days. I'd be surprised if it didn't immediately help.

A girl at work had this...she was so uncomfortable, she took to sleeping in the bath. We got her some Acylovir at Boots over lunch, and by the end of the day she looked like the happiest person ever. She's never mentioned it again, so I presume it's doing a good job keeping it at bay!

If not, mention lichen sclerosis to your GP.

Loulybelle Wed 03-Apr-13 10:10:35

So i took a piriteze tablet, getting desperate, and used a little bit of Timodine cream on my backside, and it doesnt sting to pee now, the skin is red raw and all dry still, but atleast im not sore or itchy.

rabbitstew Wed 03-Apr-13 08:43:47

I hate aqueous cream. It has, in any event, been proven not to be a good moisturiser, but to dry the skin out and damage it in the long term, particularly if used for moisturising purposes (it has sodium lauryl sulphate in it, which is in shampoo and similar products so should NOT be left to soak into the skin) and to be positively bad for eczema, despite having been used for years (because it's cheap) as the first thing doctors recommended people with eczema to try... Frankly, I wouldn't even use it as a soap substitute. And you can be allergic to it, anyway.

Even if it is not being made worse by the aqueous cream, there could be something else you have become sensitive to and are having an allergic reaction to. You say it is a bit better when you have your period. Do you have your pants directly against your skin for the rest of the month? Could you have become sensitive to the residue of whatever washing powder you use?

And finally, has the GP actually swabbed you and had the discharge tested to find out what bacteria or fungal infections are causing the problem? No point trying to treat it "blind."

carlywurly Wed 03-Apr-13 07:29:47

Second vote for aloe Vera. I get this once a month and wondered if I,m allergic to my moon cup, of all things. Scratching makes it worse, but aloe Vera allows the skin to heal to a level where the itch is manageable, and it's usually gone quickly afterwards.

Montybojangles Wed 03-Apr-13 06:52:46

Canestan might sting if the skin is that raw, even if it is thrush. If it started after antibiotics for a uti then it really might be thrush. Did you try the oral thrush treatment -fluconazole tablet? And you can get the cream ingredients in a vaginal pessary. Might be worth a go.

HotCrossFRIGG Tue 02-Apr-13 17:48:41

It could well be herpes,have they tested for it?
it can lay dormant for years and could have been triggered by the uti.
ask for some Acylovir,it will numb the area and stop the itching,allow the sores to heal and stop the cycle.

Thistledew Tue 02-Apr-13 17:48:35

Have you tried a pure aloe vera gel? I suffered from itching - not as badly as you but was being woken in the night by it. The Dr couldn't find a cause and the medicated creams were quickly becoming less and less effective. I started off with a pure aloe vera twice a day and now use a witch hazel gel. It hasn't completely cleared it up but provided I use one or other after my shower I rarely get any discomfort. The witch hazel is slightly astringent so I would try the aloe if I were you but the witch hazel does give enough tingle to remove the desire to scratch without sending you howling for the shower.

Loulybelle Tue 02-Apr-13 17:44:22

I did the sudocrem, thing, its sting like crazy.

BLOO3Z Tue 02-Apr-13 17:38:45

Have you tried sitting in a bath with salt in as the salt may help as antiseptic. also aqueas cream won't be helping, try sudocrem which has lavender an zinc in to heal..try to wear pant liners too, you can puts loads of sudocrem on then without damaging your pants...

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now